Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 3, 2018, 2:03 PM MDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 2:03 PM MDT (20:03 UTC)
- Expired
- Aug 3, 2018, 2:45 PM MDT
- In force
- 42 min
- Issued by
- NWS El Paso, TX
The radar
The El Paso radar (KEPZ), 173 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2522 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WWUS84 KEPZ 032003
SPSEPZ
Special Weather Statement
National Weather Service El Paso TX
203 PM MDT FRI AUG 3 2018
NMZ405-406-032045-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
203 PM MDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO COUNTY UNTIL
245 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Antelope Wells, moving southeast at 20 mph.
Nickel size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Antelope Wells, Alamo Hueco and Playas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3158 10861 3142 10821 3141 10821 3133 10826
3133 10858 3142 10872
TIME...MOT...LOC 2001Z 300DEG 17KT 3147 10860
$$
GRZYWACZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:44 AM MDT, 10 hours 19 minutes earlier.
Area forecast discussion, Aug 3, 3:44 AM MDT, 10 hours 19 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 344 AM MDT Fri Aug 3 2018 .SYNOPSIS... Moist unstable air will remain over southern New Mexico and west Texas today and Saturday resulting in chances for showers and thunderstorms across the region. Locally heavy rains may occur with several storms. High pressure aloft will bring seasonably warm mostly dry weather Sunday through Tuesday with a few showers and thunderstorms possible mainly around the higher mountains. Thunderstorm coverage will increase Wednesday and Thursday as more moist unstable air flows back into the Borderland. && .DISCUSSION... Rather moist and unstable air will remain over southern New mexico and west Texas the next 2 days as surface dewpoints above 50 F and strong surface heating with above normal afternoon temperatures support afternoon MUCAPE's around 500 to 1000 J/kg and precipitable water amounts mostly from 1.1 to 1.3 inches. Upper ridge axis will extend on an east to west axis across southern New Mexico with models indicating more weak embedded short waves moving across the CWA from the northwest. Weak surface trough extending through the area will also induce weak low level convergence. These elements plus diurnal warming and areas of upslope flow will initiate afternoon convection today and Saturday with outflow boundaries sustaining activity into the evening. Abundant moisture and slow storm movement will enhance risk of locally heavy rains with flash flooding possible over a few locations. Upper high center will become located over central New Mexico by Sunday afternoon with circulation around it advecting warmer drier more stable continental air aloft from the northeast. Thus by Monday morning the precipitable water falls below an inch across the CWA. This drying trend plus large scale subsidence aloft should bring seasonably warm mostly dry weather Sunday through Tuesday with any convection mainly confined to high mountain areas. Upper high center reforms to the northwest around southern Nevada by Wednesday afternoon allowing for weak short waves to again enter the CWA from the north. Low level easterly winds should meanwhile push low level moisture into the region with precipitable water rising above an inch and MUCAPE's increasing back to around 500 to 1000 J/kg. These trends should bring some increase in convection Wednesday and Thursday. && .AVIATION...valid 03/12z-04/12z. A few areas of MVFR or IFR ceilings and visibility in showers and thunderstorms mainly between 20z and 02z. A few storms may produce wind gusts to 50 kt. Otherwise VFR conditions with skies SCT- BKN060-100 and surface winds around 5-15 kt. && .FIRE WEATHER... Moist unstable air will remain over southern New Mexico and west Texas today and Saturday resulting in chances for showers and thunderstorms across the region. Locally heavy rains may occur with several storms. High pressure aloft will bring seasonably warm mostly dry weather Sunday through Tuesday with a few showers and thunderstorms possible mainly around the higher mountains. Thunderstorm coverage will increase Wednesday and Thursday as more moist unstable air flows back into the Borderland. && .PRELIMINARY POINT TEMPS/POPS... El Paso 98 75 98 76 / 10 50 10 20 Sierra Blanca 96 71 94 70 / 20 40 10 20 Las Cruces 95 70 95 71 / 20 50 10 20 Alamogordo 96 70 95 71 / 10 50 20 20 Cloudcroft 74 55 74 56 / 40 40 30 30 Truth or Consequences 93 69 95 72 / 30 50 10 20 Silver City 87 64 88 64 / 30 50 30 30 Deming 94 69 96 70 / 20 50 20 20 Lordsburg 93 69 95 71 / 20 40 20 20 West El Paso Metro 98 75 97 75 / 10 50 10 20 Dell City 98 72 97 71 / 20 40 20 20 Fort Hancock 99 74 97 73 / 20 40 10 20 Loma Linda 93 69 92 69 / 20 50 10 20 Fabens 98 73 97 72 / 10 50 10 20 Santa Teresa 97 73 96 74 / 20 50 10 20 White Sands HQ 95 72 96 73 / 20 50 10 20 Jornada Range 95 69 96 71 / 20 50 10 20 Hatch 95 70 97 71 / 20 50 10 20 Columbus 95 71 96 72 / 20 50 20 20 Orogrande 97 71 96 73 / 10 50 10 20 Mayhill 82 59 82 60 / 40 40 30 30 Mescalero 82 60 83 61 / 40 40 30 30 Timberon 82 59 81 60 / 40 40 30 30 Winston 85 59 88 62 / 40 50 30 30 Hillsboro 91 65 93 67 / 40 50 20 20 Spaceport 94 69 96 70 / 20 50 10 20 Lake Roberts 85 58 87 60 / 40 50 30 30 Hurley 89 65 90 65 / 30 50 20 20 Cliff 92 65 94 66 / 40 40 20 20 Mule Creek 89 66 92 67 / 40 40 20 20 Faywood 89 66 91 68 / 30 50 20 20 Animas 93 69 95 71 / 40 50 30 30 Hachita 93 69 96 71 / 30 50 20 20 Antelope Wells 91 68 94 68 / 40 50 40 30 Cloverdale 87 65 90 66 / 40 50 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Aug 3, 11:26 AM MDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1126 AM MDT Fri Aug 3 2018 NMZ401>417-TXZ418>424-041730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1126 AM MDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and tonight. The best chances for rain will be between 6 PM and Midnight. A storms will be slow moving and capable of producing heavy rain in a short amount of time. Rainfall amounts of 0.50 to 1.00 will be possible with isolated 2.00 rains possible. This heavy rain could lead to flooding of low water crossings or other flood prone locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday We will see lower rain chances for Saturday through Tuesday, but then moisture and rain chance increase for the middle and end of next week. .SPOTTER INFORMATION STATEMENT... If spotters observe significant weather they should report it to local law enforcement and to the NWS office via our spotter number or via Twitter using our username @NWSElPaso
In the hours before
Special weather statement, Aug 3, 2:03 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
203 PM MDT FRI AUG 3 2018
NMZ405-406-032045-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
203 PM MDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO COUNTY UNTIL
245 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Antelope Wells, moving southeast at 20 mph.
Nickel size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Antelope Wells, Alamo Hueco and Playas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3158 10861 3142 10821 3141 10821 3133 10826
3133 10858 3142 10872
TIME...MOT...LOC 2001Z 300DEG 17KT 3147 10860
GRZYWACZThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:06 PM MDT | Special Weather Statement | EPZ | Otero | 24 min |
| Aug 3, 2:36 PM MDT | Special Weather Statement | EPZ | Sierra | 39 min |
| Aug 3, 2:56 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Aug 3, 3:50 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 3, 5:02 PM MDT | Special Weather Statement | EPZ | Otero | 43 min |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.